MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB25A
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through medical records (b)(6) that a 25mm 8300ab valve implanted in the aortic position had pvl.Per medical records, the patient initially underwent redo avr as a result of endocarditis (b)(6) with perivalvular abscesses, partially dehisced with slight rocking motion, severe paravalvular regurgitation.It was decided to implant a 25mm 8300ab valve, expanding it to help fill the abscess cavities.The subannular abscess cavity had very poor integrity, and it was still possible to distract the tissues around the deployed valve.It was determined that there was no other option and the aortotomy was then closed.Post bypass tee demonstrated significant paravalvular leak, as expected following inspection of the deployed 25mm 8300ab valve.However, there was simply no other way to provide the patient with an aortic valve, so no further interventions were performed.The abscess/infection was subannular and had unfortunately destroyed the tissues to the point that further attempts at repair would undoubtedly be unsuccessful.The patient was taken into the icu in critical condition.The patient was transitioned to comfort care measures only and the patient expired on pod#1.The patient is a 69 y.O.Male with history of htn, congenital bicuspid aortic valve s/p avr, cad s/p cabgx1 svg to rca, paroxysmal a-fib s/p left atrial appendage ligation currently on warfarin, pacemaker implanted.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Additional Manufacturer Narrative
H11.Additional narrative: updated d4, h4, and h6.The most likely root cause is patient-related factors, including, congenital bicuspid aortic valve (bav), coronary artery disease (cad), history of coronary artery bypass graft (cabg).The device history record (dhr) was reviewed and showed that this device met all manufacturing and sterilization specifications for product release prior to distribution.No issues were identified that would have impacted this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key20642852
Report Number2015691-2024-08465
Device Sequence Number7507062
Product Code LWR
UDI-Device Identifier00690103194500
UDI-Public(01)00690103194500(17)261010
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8300AB25A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age69 YR
Patient SexMale